MAUDE Adverse Event Report: AV MEDICAL TECHNOLOGIES CHAMELEON; CATHETER, CONTINUOUS FLUSH

AV MEDICAL TECHNOLOGIES CHAMELEON; CATHETER, CONTINUOUS FLUSH
Model Number CH07-40-75US
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Aneurysm (1708); Stenosis (2263); Pseudoaneurysm (2605); Foreign Body In Patient (2687); Unintended Radiation Exposure (4565)
Date of Event 06/16/2022
Type of Reportable Event Serious Injury
Event or Problem Description
According to the reporter, the patient was 64 years old and on hemodialysis at the dci ((b)(4)) carondelet dialysis unit.The patient had a left upper arm loop brachiobasilic graft with median vein configuration.The patient came in for increased bleeding from the graft.The patient had an angioplasty of the venous end of the graft performed by kansas city interventional group.It was said that the patient was informed and an informed consent for the procedure was obtained.The patient was then taken to the operating room.Left arm was prepped and draped.Lidocaine 1% was injected proximally and cannulation of the graft was performed using a 21-gauge micro puncture needle.A guidewire was placed across the needle and a 5-french sheath was advanced over the wire.Introducer and the wire were removed.Sheath was flushed with saline.Good blood flow was obtained.Diluted dye was injected into the fistula demonstrated widely patent fistula proximally in the distal end of the arterial limb and noticed a pseudoaneurysm in the distal portion of the graft corresponding to frequent cannulation in the same site with residual thrombus in the aneurysm.The distal end of the aneurysm had a mild stenosis, around 30-40%.The rest of the graft appeared widely patent.There was a stent across the venous anastomosis which was patent.There was a mild stenosis, 10-15%, in the basilic vein, but not flow-limiting.The rest of the central circulation was patent.The patient was informed.They gave the patient versed 2mg (sedation), the sedation time was 25 minutes, the patient was observed and monitored while under moderate sedation by the trained nurse for the duration of the procedure.A glidewire was placed across the 5-fr sheath and exchanged for a 7mmx40mm balloon; physician was going sheath-less in the out flow and had a resistance getting it into the vessel.It was said that on attempts to perform angioplasty, as they were feeding the balloon over the wire, they noticed that the balloon had completely came/broke off from the shaft with some part of it lodged in the graft wall.They left the wire with the remnant of the balloon in there and immediately performed a second cannulation more distal in the graft, in the retrograde direction towards the arterial anastomosis using a 21-gauge needle.A glidewire was placed across the 5-french sheath and was exchanged for an 8-french side-port sheath.Holding it in place, a 7mmx60mm covera straight stent was prepared, deployed across the body of the balloon (to get the balloon against the wall of the graft) and was stretched using the 7mm balloon, draining off the balloon remnant in between the stent and the body of the graft.Post angiogram confirmed the findings of the gelling of the balloon remnant and the good flow of contrast in that area.Then, they advanced the 7mm balloon to the distal area of the pseudoaneurysm and the thrombus.Angioplasty was then performed.Moderate waist was noted.Balloon was held at full effacement at 20 atmospheres for 30 seconds x2.Post angiogram revealed marked improvement in the stenosis and good flow in that area with minimal residual thrombus.The graft was widely patent after the procedure was performed and stent was placed.The procedure was then concluded.The sheath was removed and hemostasis was achieved by applying two stitches.The device was not repaired and had no leak.The device was flushed with saline - cleaning agent used.The insertion site was treated with chloraprep prior to product placement.Tego was not utilized.6ml of undiluted dye was used.There was no luer adapter issue.The patient was taken to the postop room in satisfactory condition.Also, it was said that the patient was not injured, but a portion of the balloon was still in patient using the said stent to hold it against the patient's av (arteriovenous) access graft and might need surgery to have it remove.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
 
Event or Problem Description
According to the reporter, the patient was 64 years old and on hemodialysis at the (b)(6)((b)(6) inc.) carondolet dialysis unit.The patient had a left upper arm loop brachiobasilic graft with median vein configuration.The patient came in for increased bleeding from the graft.The patient had an angioplasty of the venous end of the graft performed by (b)(6) group.It was said that the patient was informed and an informed consent for the procedure was obtained.The patient was then taken to the operating room.Left arm was prepped and draped.Lidocaine 1% was injected proximally and cannulation of the graft was performed using a 21-gauge micro puncture needle (a micro puncture set).A.035 glidewire was placed across the needle and a 5-french sheath was advanced over the wire.Introducer and the wire were removed.Sheath was flushed with saline.Good blood flow was obtained.Diluteddye was injected into the fistula demonstrated widely patent fistula proximally in the distal end of the arterial limb and noticed a pseudoaneurysm in the distal portion of the graft corresponding to frequent cannulation in the same site with residual thrombus in the pseudoaneurysm.The distal end of the pseudoaneurysm had a mild stenosis, around 30-40%.The rest of the graft appeared widely patent.There was a stent across the venous anastomosis which was patent.There was a mild stenosis,10-15%, in the basilic vein, but not flow-limiting.The rest of the central circulation was patent.The patient was informed.They gave the patient versed 2mg (sedation), the sedation time was 25 minutes, the patient was observed and monitored while under moderate sedation by the trained nurse for the duration of the procedure.A glidewire was placed across the 5-fr sheath and exchanged for a 7mmx40mm balloon; physician was going sheath-less in the out flow and had a resistance getting it into the vessel.It was said that on attempts to perform angioplasty, as they were feeding the balloon over the wire, they noticed that the balloon had completely came/broke off from the shaft with some part of it lodged in the graft wall (balloon broke off right after insertion, never had the ability to inflate).The device did not pass through a previously deployed stent, it just made right passed the insertion site and broke off in the graft (traveled just far enough to make it in the body and be left behind).They left the wire with the remnant of the balloon in there and immediately performed a second cannulation more distal in the graft, in the retrograde direction towards the arterial anastomosis using a 21- gauge needle.A glidewire was placed across the 5-french sheath and was exchanged for an 8-french side-port sheath.Holding it in place, a 7mmx60mm covera straight stent was prepared, deployed across the body of the balloon (to get the balloon against the wall of the graft) and after the stent was deployed a gladator 7 x 4 balloon was used to fully expand/stretch the stent, draining off the balloon remnant in between the stent and the body of the graft.Post angiogram confirmed the findings of the gelling of the balloon remnant and the good flow of contrast in that area.Then, they advanced the 7mm balloon to the distal area of the pseudoaneurysm and the thrombus.Angioplasty was then performed.Moderate waist was noted.Balloon was held at full effacement at 20 atmospheres for 30 seconds x2.Post angiogram revealed marked improvement in the stenosis and good flow in that area with minimal residual thrombus.The graft was widely patent after the procedure was performed and stent was placed.The procedure was then concluded.The sheath was removed and hemostasis was achieved by applying two stitches.Nothing unusual was observed on the device prior to use.The device was not repaired and had no leak.The device was flushed with saline per ifu (instruction for use) with normal results and used also as cleaning agent.The insertion site was treated with cloraprep prior to product placement.Tego was not utilized.A total of 6ml of contrast was used, but was diluted when injected with saline.There was no luer adapter issue.Resistance was encountered when advancing the device on the 1st attempt (there was no 2nd attempt).Excessive force was used during entry and the balloon was already broke off when the balloon shaft was withdrawn.There was no blood loss and no blood transfusion was required.The patient was taken to the postop room in satisfactory condition.The patient did not receive an additional, unplanned therapies or treatments as a result of this event.No medication provided for the pseudoaneurysm with some thrombus on it.Also, it was said that the patient was not injured, but a portion of the balloon was still in patient using the said stent to hold it against the patient's av (arteriovenous) access graft and might need a surgery to have it removed but the patient did not yet receive the surgery.There was no additional medical intervention required to retrieve the remaining portion at this time.
 
Additional Manufacturer Narrative
 
Event or Problem Description
According to the reporter, the patient was on hemodialysis at the dci (dialysis clinic, inc.) carondolet dialysis unit.The patient had a left upper arm loop brachiobasilic graft with median vein configuration.The patient came in for increased bleeding from the graft.The patient had an angioplasty of the venous end of the graft performed by kansas city interventional group.It was said that the patient was informed and an informed consent for the procedure was obtained.The patient was then taken to the operating room.Left arm was prepped and draped.Lidocaine 1% was injected proximally and cannulation of the graft was performed using a 21-gauge micro puncture needle - a micro puncture set (cook micro puncture set has an 18 gauge needle and a 5 french sheath for injecting contrast through to get initial images, once the images were obtained, a wire was put back through the sheath, sheath was removed and balloon was placed over the wire).A.035 glidewire (guidewire) was placed across the needle and a 5-french sheath was advanced over the wire.Introducer and the wire were removed.Sheath was flushed with saline (sheath was used for imaging alone).Good blood flow was obtained.Diluted dye was injected into the fistula demonstrated widely patent fistula proximally in the distal end of the arterial limb and noticed a pseudoaneurysm in the distal portion of the graft corresponding to frequent cannulation in the same site with residual thrombus in the pseudoaneurysm.The distal end of the pseudoaneurysm had a mild stenosis, around 30-40%.The rest of the graft appeared widely patent.There was a stent across the venous anastomosis which was patent.There was a mild stenosis,10-15%, in the basilic vein, but not flow-limiting.The rest of the central circulation was patent.The patient was informed.They gave the patient versed 2mg (sedation), the sedation time was 25 minutes, the patient was observed and monitored while under moderate sedation by the trained nurse for the duration of the procedure.A glidewire was placed across the 5-fr sheath and exchanged for a 7mmx40mm balloon; physician was going sheath-less (sheath was not used with the balloon, but guidewire was) in the out flow and had a resistance getting it into the vessel.It was said that on attempts to perform angioplasty, as they were feeding the balloon over the wire, they noticed that the balloon had completely came/broke off from the shaft with some part of it lodged in the graft wall (balloon broke off right after insertion, never had the ability to inflate).The device did not pass through a previously deployed stent, it just made right passed the insertion site and broke off in the graft (traveled just far enough to make it in the body and be left behind).They left the wire with the remnant of the balloon in there and immediately performed a second cannulation more distal in the graft, in the retrograde direction towards the arterial anastomosis using a 21-gauge needle.A glidewire was placed across the 5-french sheath and was exchanged for an 8-french side-port sheath.Holding it in place, a 7mmx60mm covera straight stent was prepared, deployed across the body of the balloon (to get the balloon against the wall of the graft) and after the stent was deployed a gladator 7 x 4 balloon was used to fully expand/stretch the stent, draining off the balloon remnant in between the stent and the body of the graft.Post angiogram confirmed the findings of the gelling of the balloon remnant and the good flow of contrast in that area.Then, they advanced the 7mm balloon to the distal area of the pseudoaneurysm and the thrombus.Angioplasty was then performed.Moderate waist was noted.Balloon was held at full effacement at 20 atmospheres for 30 seconds x2.Post angiogram revealed marked improvement in the stenosis and good flow in that area with minimal residual thrombus.The graft was widely patent after the procedure was performed and stent was placed.The procedure was then concluded.The sheath was removed and hemostasis was achieved by applying two stitches.Nothing unusual was observed on the device prior to use.The device was not repaired and had no leak.The device was flushed with saline per ifu (instruction for use) with normal results and used also as cleaning agent.The insertion site was treated with cloraprep prior to product placement.Tego was not utilized.A total of 6ml of contrast was used, but was diluted when injected with saline.There was no luer adapter issue.Resistance was encountered when advancing the device on the 1st attempt (there was no 2nd attempt).Excessive force was used during entry and the balloon was already broke off when the balloon shaft was withdrawn.There was no blood loss and no blood transfusion was required.The patient was taken to the postop room in satisfactory condition.The patient did not received an additional, unplanned therapies or treatments as a result of this event.No medication provided for the pseudoaneurysm with some thrombus on it.Also, it was said that the patient was not injured, but a portion of the balloon was still remain in patient using the said covered stent to hold it and keep it in place against the patient's av (arteriovenous) access graft (no changes in patient's condition).They did not remove the balloon and the patient never had additional surgery to remove it (no additional medical intervention required to retrieve the remaining portion).As of august 4, the patient was going well.
 
Additional Manufacturer Narrative
Additional information: a1, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection noted that the balloon was detached from the cannula and was not returned.Additionally, at the distal end of the cannula, the infusion plate was not aligned with the port hole.It was reported that there was detachment of the balloon.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CHAMELEON
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
AV MEDICAL TECHNOLOGIES
21 habarzel street
tel-aviv 67770 16
IS  6777016
Manufacturer (Section G)
AV MEDICAL TECHNOLOGIES
21 habarzel street
tel-aviv 67770 16
IS   6777016
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view,mn, CO 55112
7635265677
MDR Report Key14836077
Report Number3011144059-2022-00003
Device Sequence Number2350876
Product Code KRA
UDI-Device Identifier10884521812284
UDI-Public10884521812284
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K170635
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/07/2023
Device Model NumberCH07-40-75US
Device Catalogue NumberCH07-40-75US
Device Lot Number22102974
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2022
Supplement Date Received by Manufacturer06/24/2022
08/16/2022
02/28/2023
Initial Report FDA Received Date06/27/2022
Supplement Report FDA Received Date07/15/2022
08/31/2022
03/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexMale